Alert archive / West Virginia / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Jan 9, 2011, 2:25 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 2:25 AM EST (07:25 UTC)
- Expired
- Jan 9, 2011, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS41 KRLX 090725 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 225 AM EST SUN JAN 9 2011 WVZ035>037-039-040-090830- /O.CAN.KRLX.WW.Y.0001.000000T0000Z-110109T1400Z/ RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 225 AM EST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STEADIER UPSLOPE SNOW HAS ENDED. REMAINING SNOW SHOWERS WILL DIMINISH TO FLURRIES EARLY THIS MORNING. A HALF INCH OR LESS OF ADDITIONAL ACCUMULATION IS EXPECTED. $$ WVZ038-046-047-091400- /O.NEW.KRLX.WC.Y.0001.110109T0725Z-110109T1400Z/ /O.CON.KRLX.WW.Y.0001.000000T0000Z-110109T1400Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 225 AM EST SUN JAN 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. * PRECIPITATION TYPE: SNOW SHOWERS...DIMINISHING TO FLURRIES BY MID MORNING. * ACCUMULATIONS: A FINAL 1 TO 2 INCHES THIS MORNING...MAINLY RIDGES...FOR A TOTAL OF 5 TO 9 INCHES SINCE EARLY SATURDAY MORNING. * TIMING: SNOW SHOWERS...DIMINISHING TO FLURRIES BY MID MORNING. * IMPACTS: SNOW ON UNTREATED SURFACES. * WIND CHILLS: RANGING FROM THE SINGLE DIGITS BELOW ZERO IN VALLEYS...TO THE TEENS BELOW ZERO FOR RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
806 WWUS41 KRLX 091104 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 604 AM EST SUN JAN 9 2011 WVZ038-046-047-091400- /O.CAN.KRLX.WW.Y.0001.000000T0000Z-110109T1400Z/ /O.CON.KRLX.WC.Y.0001.000000T0000Z-110109T1400Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 604 AM EST SUN JAN 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. HOWEVER...WITH LESS THAN HALF OF AN INCH OF ADDITIONAL SNOW ACCUMULATION EXPECTED...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND CHILLS: RANGING FROM THE SINGLE DIGITS BELOW ZERO IN VALLEYS...TO THE TEENS BELOW ZERO FOR RIDGES. * TIMING: UNTIL MID MORNING. * IMPACTS: EXTENDED OUTDOOR EXPOSURE DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
273 WWUS41 KRLX 091404 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 904 AM EST SUN JAN 9 2011 WVZ038-046-047-091515- /O.EXP.KRLX.WC.Y.0001.000000T0000Z-110109T1400Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 904 AM EST SUN JAN 9 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 12:45 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 9, 12:45 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1245 AM EST SUN JAN 9 2011
.SYNOPSIS...
ARCTIC AIR MASS WITH ACCUMULATING UPSLOPE SNOW SHOWERS
LASTING INTO EARLY SUNDAY MORNING IN THE MOUNTAINS. LOW PRESSURE
SYSTEM BRINGS LIGHT SNOW MONDAY NIGHT THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 8 AM THIS MORNING/...
CLEARING HAS PUSHED INTO NORTHEAST KENTUCKY...SOUTHWEST WEST
VIRGINIA...AND PORTIONS OF SOUTHWEST VIRGINIA. WILL LOWER SKY COVER
AND POPS IN THESE AREAS.
&&
.SHORT TERM /8 AM THIS MORNING THROUGH TUESDAY/...
WINTER ROLLS ON WITH ANOTHER ACCUMULATING SNOW ON TAP IN THE SHORT
TERM.
SHOULD SEE SOME CLEARING OUTSIDE OF THE MTNS SUNDAY EVENING.
HOWEVER...HI CLOUDS WILL BE STREAMING IN FROM SW LATE...WELL AHEAD
OF SOUTHERN S/W TROF. THIS MAKES MINT TRICKY. CONTINUED TO PLAY IT
ON THE COLD SIDE ACROSS THE NORTH COMPARED TO SOUTHERN AREAS. COULD
SEE QUITE THE SPREAD BY MORNING...WITH UPR TEENS NE KY/SW VA TO NEAR
ZERO FOR THE COLD NORTHERN MTN VALLEYS.
SFC HIGH RETREATS MONDAY AS S/W RIDGING BUILDS IN. LOOKS LIKE
SOUTHERN STREAM DISTURBANCE WILL SHEAR OUT FOR THE MOST PART ON
APPROACH THRU TN VALLEY...AS WEAK GULF OF MEXICO CYCLOGENESIS
COMMENCES. MODELS CONTINUE TO INDICATE IMPRESSIVE LIFT IN MID LEVELS
ACROSS THE SOUTH MONDAY MORNING...BUT LOW LEVELS ARE EXTREMELY DRY.
BUFR SOUNDINGS BEAR THIS OUT...WITH MAINLY VIRGA ACROSS THE SOUTH
UNTIL LATER IN THE DAY WHEN THE COLUMN MOISTENS ENOUGH FOR PCPN TO
REACH GROUND. KEPT POP GRADIENT TIGHT...WITH SOUTHERN MTNS/SW VA
INTO NEAR CATEGORICAL POPS BY 00Z TUESDAY. APPEARS TO BE A GLANCING
BLOW ACROSS SW VA WITH THIS INITIAL SYSTEM ATTM WITH MAYBE AN INCH
IN SW VA. NOT EXPECTING ANYTHING BUT OVERCAST FROM HTS-CRW AND
POINTS NORTH DURING THE DAY. TOOK A BLEND OF LATEST GUIDANCE FOR
HIGHS. THIS KEEPS A UNIFORM TEMPERATURE OUTSIDE OF THE MTNS AMID
CLOUDS AND NEUTRAL ADVECTION. COULD SNEAK ABV FREEZING ACROSS SW VA
AS WAA TRIES TO GET GOING FROM DEVELOPING INVERTED SFC TROF.
COMPLICATED SCENARIO DEVELOPS FOR MONDAY NIGHT AND TUESDAY. SFC LOW
WILL TRAVERS ALONG SE COAST AS INVERTED SFC TROF PAVES THE WAY FOR A
SECONDARY SFC LOW OVER TN VALLEY TO TRACK. ALTHOUGH MUCH OF THE
MOISTURE WILL BE WITH THE COASTAL LOW...ALL OF THE DYNAMICS WILL
HANG BACK WITH UPR TROF. WHILE SFC LOW THAT IS PROGGED TO MOVE THRU
WILL REMAIN WEAK...AFOREMENTIONED DYNAMICS WILL PROVIDE FOR AMPLE
LIFT FOR PCPN TO BREAK OUT TUESDAY. WORKED POPS USING
DEFORMATION/OMEGA/TRACK OF SFC LOW AS DEPICTED BY MODEL BLEND. THIS
WOULD PUT SE OH AND NORTHERN WV INTO THE HEAVIEST QPF AND THUS
SNOWFALL ACCUMULATIONS. OVERALL...THIS LOOKS TO BE ADVISORY LEVEL
SNOW...WITH EXCEPTION BEING ACROSS AFOREMENTIONED LOCATIONS WHERE
MODELS ARE SPITTING OUT 3 TO 4 TENTHS QPF. CONSIDERING THIS WOULD
FALL INTO A COLDER AIRMASS THAN OVER THE LOWLANDS...THINK A DECENT
FLUFF FACTOR WOULD HAVE TO BE CONSIDERED. WILL PLAY UP IN HWO FOR
NOW. USED LWR END OF GUIDANCE FOR HIGHS TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM FORECAST NOW REPRESENTS A CHANGE IN THE LONG WAVE PATTERN
FOR THE END OF THE PERIOD AS THE DOMINANCE OF THE COLD AIR LOOKS TO
RELINQUISH ITS GRIP. AFTER THE DEPARTURE OF THE EARLY WEEK
SYSTEM...SURFACE PATTERN WILL FAVOR A PERIOD OF UPSLOPE SNOW INTO
THURSDAY BEFORE HIGH PRESSURE MOVES OVERHEAD AND THE NORTHWEST FLOW
CEASES. AS THE HIGH CONTINUES TO PUSH EAST...WARM AIR ADVECTION WILL
COMMENCE IN SOUTHERLY FLOW AHEAD OF A POTENT FRONTAL SYSTEM IN WHICH
THE MAIN SURFACE LOW WILL TRACK FROM THE CENTRAL PLAINS INTO THE
NORTHERN GREAT LAKES. LONG RANGE MODELS INDICATE THICKNESSES AND
850HPA TEMPERATURES RECOVERING TO NEAR NORMAL VALUES FOR NOW...BUT
COULD BE UNDER REPRESENTED. COLD FRONT ARRIVAL LOOKS TO ARRIVE
BEYOND THE SCOPE OF THE FORECAST.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
CLOUDS WILL CONTINUE TO GRADUALLY ERODE WEST TO EAST IN THE LOWLANDS
THROUGH 12Z...BUT UPSLOPE FLOW AND LINGERING LOW LEVEL MOISTURE WILL
KEEP CLOUDS AGAINST THE MOUNTAINS THROUGH AT LEAST 18Z OR LONGER.
BETWEEN 06Z AND 18Z...MVFR LEVEL CIG WILL CONFINE INCREASINGLY MORE
TO ONLY THE HIGHER ELEVATIONS WITH TIME. THE SAME CAN BE SAID FOR
UPSLOPE SNOW SHOWERS AND FLURRIES...WITH BRIEF REDUCTIONS TO IFR VIS
POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH ABOUT 09Z...OTHERWISE
INTERCHANGING BETWEEN MVFR AND VFR VIS. 18Z TO 06Z...VFR AREAWIDE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...
FORECAST CONFIDENCE: HIGH
ALTERNATE SCENARIOS: EXACT PLACEMENT OF INDIVIDUAL SNOW SHOWERS AND
FLURRIES THROUGH 12Z OR SO THIS MORNING WILL STILL LEAD TO
VARIABILITY IN VISIBILITIES OVER SHORT PERIODS OF TIME IN THE WV
MOUNTAINS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 01/09/11
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H H H H H H H L M H H
HTS CONSISTENCY H H H H H M M M M M H H
BKW CONSISTENCY M M M M L L L L L L H H
EKN CONSISTENCY L L L M M M L L L L M M
PKB CONSISTENCY M M M L L L L L L L H H
CKB CONSISTENCY M M M L L L L L M M M M
AFTER 06Z MONDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
WVZ035>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...26/ARJ/30
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...26
AVIATION...MDPHazardous weather outlook, Jan 8, 6:06 PM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 606 PM EST SAT JAN 8 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-092315- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- 606 PM EST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW FOR LATE MONDAY NIGHT THROUGH TUESDAY. ACROSS SOUTHEAST OHIO...WINTER STORM WATCHES MAY BE NEEDED SHOULD CONFIDENCE INCREASE FOR A HEAVY SNOW. ELSEWHERE...WINTER WEATHER ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>040-046-047-092315- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 606 PM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW FOR LATE MONDAY NIGHT THROUGH TUESDAY. WINTER WEATHER ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Advisories in West Virginia, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.